MAUDE Adverse Event Report: CONMED UTICA ASSISTARM SURGICAL POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

CONMED UTICA ASSISTARM SURGICAL POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number AA-PSN100
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, aa-psn100, assistarm surgical positioner, was being pre-op tested for a shoulder orif procedure on 1nov23 when it was reported, ¿positioner was stuck when trying to use pedal to adjust.User adjusted manually and positioner moved and caught users finger.Tufts fracture on left hand ring finger of user.¿.There was no report of medical intervention or hospitalization for the user.Further assessment questions have not been answered to date.The procedure was completed as planned with no delay being reported.This report is being raised due to the reported injury of user left hand ring finger being fractured.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Evaluation of the device could not confirm the report event; however additional issues were found that include: bearing ¿ corroded/damaged, hose ¿ damaged, rubber feet damaged, upgrade and screw ¿ loose/damaged/missing.A device history record (dhr) review was not conducted as the device has been in the field greater than 12 months.The service history was reviewed and found similar repairs to this complaint.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect the assistarm¿ products and the surgical table before each use and use them only if they are in good condition.Injuries that may occur due to a pinch point between the various component parts of the assistarm¿ surgical positioner and its accessories during installation of use.Ensure adequate patient and user clearance from moving part of assistarm¿ surgical positioner and its accessories.The assistarm¿ products can be damaged if liquid or solid contaminants get inside the mechanisms.Prevent the ingress of contaminants, detergents and disinfectants in the mechanisms of the assistarm¿ products.Make sure to cover well the spherical joints of the assistarm¿ surgical positioner with a waterproof material when they are likely to be exposed to such contaminants.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, aa-psn100, assistarm surgical positioner, was being pre-op tested for a shoulder orif procedure on (b)(6) 2023 when it was reported, ¿positioner was stuck when trying to use pedal to adjust.User adjusted manually and positioner moved and caught users finger.Tufts fracture on left hand ring finger of user.¿.There was no report of medical intervention or hospitalization for the user.Further assessment questions have not been answered to date.The procedure was completed as planned with no delay being reported.This report is being raised due to the reported injury of user left hand ring finger being fractured.

Brand Name
ASSISTARM SURGICAL POSITIONER
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18236051
Report Number1320894-2023-00259
Device Sequence Number20620928
Product Code FWZ
UDI-Device Identifier10845854043578
UDI-Public(01)10845854043578
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAA-PSN100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic